Computationally determined existence and stability of transverse structures II: Multipeaked cavity solitons

W.J. Firth, J.M. McSloy, G.K. Harkness, G.L. Oppo

Research output: Contribution to journalArticle

60 Citations (Scopus)

Abstract

We apply quasi-exact numerical techniques to the calculation of stationary one- and two-dimensional, bound multipeaked cavity soliton solutions of a model describing a saturable absorber in a driven optical cavity. We calculate the existence and stability domains of a wide range of such states and determine the perturbative eigenmodes that cause loss of stability. We relate the existence of N-peaked states to the locking range between patterned and homogeneous solutions, as a function of two parameters.
Original languageEnglish
Pages (from-to)046606-046614
Number of pages8
JournalPhysical Review E: Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics
Volume66
Issue number4
DOIs
Publication statusPublished - 2002

Fingerprint

Solitons
Cavity
Transverse
solitary waves
Saturable Absorber
cavities
Locking
Soliton Solution
Numerical Techniques
Range of data
locking
Two Parameters
absorbers
Calculate
causes
Model

Keywords

  • soliton solutions
  • optics
  • physics
  • eigenmodes

Cite this

@article{73dce8e91f5d46f59daec9eccb042bfe,
title = "Computationally determined existence and stability of transverse structures II: Multipeaked cavity solitons",
abstract = "We apply quasi-exact numerical techniques to the calculation of stationary one- and two-dimensional, bound multipeaked cavity soliton solutions of a model describing a saturable absorber in a driven optical cavity. We calculate the existence and stability domains of a wide range of such states and determine the perturbative eigenmodes that cause loss of stability. We relate the existence of N-peaked states to the locking range between patterned and homogeneous solutions, as a function of two parameters.",
keywords = "soliton solutions, optics, physics, eigenmodes",
author = "W.J. Firth and J.M. McSloy and G.K. Harkness and G.L. Oppo",
year = "2002",
doi = "10.1103/PhysRevE.66.046606",
language = "English",
volume = "66",
pages = "046606--046614",
journal = "Physical Review E",
issn = "1539-3755",
publisher = "American Physical Society",
number = "4",

}

TY - JOUR

T1 - Computationally determined existence and stability of transverse structures II: Multipeaked cavity solitons

AU - Firth, W.J.

AU - McSloy, J.M.

AU - Harkness, G.K.

AU - Oppo, G.L.

PY - 2002

Y1 - 2002

N2 - We apply quasi-exact numerical techniques to the calculation of stationary one- and two-dimensional, bound multipeaked cavity soliton solutions of a model describing a saturable absorber in a driven optical cavity. We calculate the existence and stability domains of a wide range of such states and determine the perturbative eigenmodes that cause loss of stability. We relate the existence of N-peaked states to the locking range between patterned and homogeneous solutions, as a function of two parameters.

AB - We apply quasi-exact numerical techniques to the calculation of stationary one- and two-dimensional, bound multipeaked cavity soliton solutions of a model describing a saturable absorber in a driven optical cavity. We calculate the existence and stability domains of a wide range of such states and determine the perturbative eigenmodes that cause loss of stability. We relate the existence of N-peaked states to the locking range between patterned and homogeneous solutions, as a function of two parameters.

KW - soliton solutions

KW - optics

KW - physics

KW - eigenmodes

UR - http://dx.doi.org/10.1103/PhysRevE.66.046606

U2 - 10.1103/PhysRevE.66.046606

DO - 10.1103/PhysRevE.66.046606

M3 - Article

VL - 66

SP - 46606

EP - 46614

JO - Physical Review E

JF - Physical Review E

SN - 1539-3755

IS - 4

ER -